Alert archive / Washington / Wind Advisories in 2014

Wind Advisory 10, NWS Seattle, WA

February 28, 2014

NWS Seattle, WA issued this wind advisory at Feb 28, 2014, 2:59 PM PST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2014, 2:59 PM PST (22:59 UTC)
Expired
Mar 1, 2014, 4:00 PM PST
In force
25 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

273 
WWUS76 KSEW 282259
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
259 PM PST FRI FEB 28 2014

WAZ503-010700-
/O.NEW.KSEW.WI.Y.0010.140228T2259Z-140302T0000Z/
WESTERN WHATCOM COUNTY-
259 PM PST FRI FEB 28 2014

...WIND ADVISORY IN EFFECT FOR WESTERN WHATCOM COUNTY UNTIL 4 PM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST SATURDAY.

* WIND...NORTHEAST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH.

* SOME AFFECTED LOCATIONS...BELLINGHAM AND SANDY POINT.

* TIMING...THE STRONGEST WINDS ARE EXPECTED LATE TONIGHT THROUGH
  SATURDAY MORNING.

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...
  TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER
  OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE
  VEHICLES...SHOULD BE ALERT FOR SUDDEN...STRONG CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
517 
WWUS76 KSEW 010535
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
935 PM PST FRI FEB 28 2014

WAZ503-011245-
/O.CON.KSEW.WI.Y.0010.000000T0000Z-140302T0000Z/
WESTERN WHATCOM COUNTY-
935 PM PST FRI FEB 28 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY...

* WIND...NORTHEAST 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH.

* SOME AFFECTED LOCATIONS...BELLINGHAM AND SANDY POINT.

* TIMING...THE STRONGEST WINDS ARE EXPECTED LATE TONIGHT THROUGH 
  SATURDAY MORNING. 

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... 
  TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER 
  OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE 
  VEHICLES...SHOULD BE ALERT FOR SUDDEN...STRONG CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED
WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH
ARE LIKELY.

&&

$$
912 
WWUS76 KSEW 011209
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
409 AM PST SAT MAR 1 2014

WAZ503-020000-
/O.CON.KSEW.WI.Y.0010.000000T0000Z-140302T0000Z/
WESTERN WHATCOM COUNTY-
409 AM PST SAT MAR 1 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WIND...NORTHEAST 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH.

* SOME AFFECTED LOCATIONS...BELLINGHAM AND SANDY POINT.

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... 
  TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER 
  OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE 
  VEHICLES...SHOULD BE ALERT FOR SUDDEN...STRONG CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED
WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH
ARE LIKELY.

&&

$$
768 
WWUS76 KSEW 012356
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
356 PM PST SAT MAR 1 2014

WAZ503-020100-
/O.EXP.KSEW.WI.Y.0010.000000T0000Z-140302T0000Z/
WESTERN WHATCOM COUNTY-
356 PM PST SAT MAR 1 2014

...WIND ADVISORY FOR WESTERN WHATCOM COUNTY WILL EXPIRE AT 4 PM
PST THIS AFTERNOON...

WINDS CONTINUED TO DIMINISH THIS AFTERNOON AND SPEEDS WERE MAINLY
IN THE 15 TO 30 MPH RANGE. THUS THE ADVISORY WILL BE ALLOWED TO
EXPIRE. 

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Feb 28, 9:40 AM PST, 5 hours 19 minutes earlier.

Area forecast discussion, Feb 28, 9:40 AM PST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
940 AM PST FRI FEB 28 2014

.SYNOPSIS...WEAK HIGH PRESSURE ALOFT WILL PREVAIL OVER THE REGION
TODAY. A COLDER AIR MASS WILL INVADE THE AREA FROM THE NORTHEAST
ON SATURDAY. THE COLDEST AIR WILL FLOW OUT OF THE FRASER RIVER
VALLEY INTO THE BELLINGHAM AREA. A WARM FRONT WILL APPROACH THE
AREA ON SUNDAY FOR AN INCREASING THREAT OF PRECIPITATION.

&&

.SHORT TERM...
WEAK LIFT HAS RESULTED IN A STRATUS DECK ALONG THE NORTH SLOPES OF
THE OLYMPIC RANGE THIS MORNING. WILL UPDATE THE FORECAST FOR THE
STRAIT OF JUAN DE FUCA TO INDICATE MORE CLOUD COVER. ALSO...THERE
WERE CLOUDS IN SOME OF THE PASSES SUCH AS STEVENS AND SNOQUALMIE
PASSES THIS MORNING. CANNOT RULE OUT THE POSSIBILITY OF FLURRIES
IN STEVENS AND SNOQUALMIE PASSES TODAY AND TONIGHT.

WEAK HIGH PRESSURE ALOFT WILL PREVAIL OVER THE REGION TODAY.
EXPECT THE REGION TO BECOME MORE UNDER THE INFLUENCE OF CYCLONIC
FLOW ALOFT TONIGHT AND SATURDAY IN RESPONSE TO AN UPPER LOW
FORMING OVER THE SOUTH CENTRAL BRITISH COLUMBIA/ALBERTA BORDER.
THIS WILL HELP TIGHTEN THE NORTHEAST SURFACE PRESSURE GRADIENT...
RESULTING IN FRASER RIVER OUTFLOW OR GUSTY WINDS ACROSS PARTS OF
WESTERN WHATCOM AND SAN JUAN COUNTY. THIS WILL ALSO BE A COLD AIR
ADVECTION PATTERN...SO EXPECT TEMPS SATURDAY TO BE ABOUT 5 TO 10
DEGREES COLDER AT MANY LOCATIONS...ESPECIALLY OVER THE NORTH
INTERIOR.

EXPECT LIGHT PRECIP TO DEVELOP OVER THE CWA SATURDAY AFTERNOON...
PARTICULARLY OVER THE SOUTHERN PART OF THE AREA. THE PRECIP WILL
BECOME MORE WIDESPREAD SATURDAY NIGHT. AT THIS TIME...IT LOOKED
LIKE THE STRAIT OF JUAN DE FUCA...THE SAN JUANS...AND WESTERN
WHATCOM COUNTY HAVE THE BEST CHANCE OF SEEING SNOW BUT CANNOT RULE
OUT SOME LIGHT SNOW ON THE LOWLANDS OF SKAGIT...ISLAND...AND
SNOHOMISH COUNTIES SATURDAY NIGHT.

A WARM FRONT WILL APPROACH THE CWA FROM THE SOUTHWEST ON SUNDAY
AND THE LOW LEVEL FLOW WILL VEER TO EASTERLY AHEAD OF IT. THIS WILL
BE A TRICKY FORECAST AS IT WILL BE A FUNCTION OF HOW DEEP THE COLD
AIR WILL BE ON SUNDAY BEFORE THE FRONT ARRIVES. IF THE COLD AIR IS
FAIRLY SHALLOW...EXPECT RAIN OVER THE ENTIRE CWA BY LATE SUNDAY
AFTERNOON. IF IT IS FAIRLY DEEP...EXPECT SNOW TO PERSIST ACROSS
THE LOWLAND NORTH INTERIOR...POSSIBLY LEADING TO MORE SIGNIFICANT
SNOWFALL TOTALS. THE CASCADES SHOULD RECEIVE ADVISORY CRITERION
SNOWFALL AMOUNTS ON SUNDAY.

.LONG TERM FROM THE PREV DISCUSSION...
WESTERLY FLOW WILL PREVAIL NEXT WEEK AS A SERIES OF WET PACIFIC
SYSTEMS ROLL THROUGH WESTERN WA. WILL MAINTAIN HIGHER POPS
THROUGHOUT THE PERIOD. TEMPS WILL BE CLOSE TO NORMAL. 33

&&

.HYDROLOGY...
RIVER FLOODING IS NOT EXPECTED FOR THE NEXT 7 DAYS.

&&

.AVIATION...UPPER LEVEL LOW PRESSURE AND THE ASSOCIATED 1045 MB
SURFACE HIGH WILL MIGRATE SE INTO B.C. TODAY. LIGHT NW FLOW ALOFT
BECOMING MODERATE THIS AFTERNOON THROUGH SAT. SOMEWHAT MOIST AT ALL
LEVELS...THEN SOME DRYING IN THE LOW LEVELS THIS AFTERNOON THROUGH
TONIGHT. CIGS RUNNING A MIX OF VFR AND IFR THIS MORNING...AS CLEAR
CONDITIONS HAS NURTURED THE DEVELOPMENT OF FOG OVER PRONE
AREAS...INCLUDING KOLM...KHQM...KPAE...ALL OF WHICH ARE REPORTING
IFR CONDITIONS THAT WILL LIKELY PERSIST BEFORE BEGINNING TO
DISSIPATE BETWEEN 18-20Z.

KSEA...N-NE WINDS 5-10 KT...BECOMING MORE NE AT 10-15 KT LATER TODAY
AND TONIGHT. VFR SKIES THE REMAINDER OF THIS MORNING AND INTO THE
AFTERNOON. SOME INCREASE IN CLOUDS IN THE AFTERNOON AND
EVENING...BUT CONDITIONS EXPECTED TO REMAIN VFR. DTM/SMR

&&

.MARINE...SURFACE HIGH PRESSURE WILL BUILD INTO B.C. TODAY INDUCING
STRONG FRASER OUTFLOW TONIGHT THROUGH SAT EVENING...PEAKING MIDDAY
SAT. FORECAST GRADIENTS ARE STILL SLIGHTLY TOO FAST WHEN COMPARED TO
ACTUAL GRADIENTS...SO CONTINUES TO LOOK LIKE THAT FRASER OUTFLOW
WINDS WILL HOLD OFF UNTIL THE AFTERNOON. GALE WARNINGS REMAIN IN
EFFECT FOR THE NORTHERN INLAND WATERS...CENTRAL AND WEST
STRAIT...AND ADJOINING COASTAL WATERS IN SPITE OF THIS.  STILL
EXPECTING THE INCREASED WIND...IT WILL JUST BE A BIT LATER THAN
INITIALLY THOUGHT. THE GALE IN THE NORTHERN INLAND WATERS SHOULD BE
STRONGEST. SMALL CRAFT ADVISORIES ARE UP FOR ALL OTHER WATERS. A
PERIOD OF STRONG NLY WINDS ARE POSSIBLE IN PUGET SOUND TONIGHT
BEFORE EASING SAT. WILL CONSULT 12Z MODEL DATA AS WELL AS OBSERVE
THE TIMING AND DEVELOPMENT OF GRADIENTS THROUGH THE LATE MORNING AND
EARLY AFTERNOON BEFORE DECIDING IF SMALL CRAFT ADVISORY WILL
ADEQUATELY COVER THIS OR IF THIS WILL NEED TO BE UPGRADED. OFFSHORE
FLOW WILL GRADUALLY EASE THROUGH SUN EVENING AND WILL SWITCH TO
ONSHORE BY MON. DTM/SMR

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING IN EFFECT FOR THE CENTRAL/WESTERN STRAIT OF
     JUAN DE FUCA...THE NEAR SHORE WATERS FROM CAPE FLATTERY
     TO JAMES ISLAND OUT 10 NM AND THE NORTHERN INLAND WATERS.

     SMALL CRAFT ADVISORY IN EFFECT FOR THE REMAINING WATERS.

&&

WWW.WEATHER.GOV/SEATTLE

FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

Nearby

Wind Advisories in Washington, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.